Never Hesitate to Call 911
If you ever suspect that someone has overdosed on prescription medicine or other drugs, calling 911 immediately could save their life—and relieve you of a lifetime of guilt, whether you deserve to feel it or not. Mississippi’s Medical Emergency Good Samaritan Act protects those who alert emergency services in the event of an overdose, even if they are in possession of illegal drugs. Click here to read this important legislation.
Heed the Warning Signs
- Are there any dangerous medications or drugs near the person?
- Is there medication packaging or drug paraphernalia near the person (empty medication bottles, needles, etc.)?
- Is the person unconscious and will not wake up?
- Is the person breathing, or is their breathing shallow or irregular?
- Is their skin cold or clammy, or does it appear pale or blue?
- Is the person snoring or gurgling strangely as if they may be choking on fluids?
- Does the person’s heartbeat feel weak or irregular?
- If awake, do the person’s pupils seem unusually small?
- If awake, is the person acting strangely, sluggishly, or incoherently?
If the answer to one or more of these questions is YES, call 911 immediately and describe the state of the person to the 911 operator as calmly and specifically as you can.
Naloxone — The Miracle Medication That Reverses Opioid Overdoses
Opioid-related overdoses can now be treated effectively with naloxone (A.K.A. Narcan).
Click here to learn more about it, how it works, and how to get it with no out-of-pocket cost.